MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR
Model Number BSM-6501A
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Technical support (ts) suggested for the customer to check some things on the wlan box attached to the bsm.Ts suggested for him to change out the wlan box with a known working one.The customer will try these suggestion and reach out again if needed.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) is having intermittent communication loss (comm loss).There was no patient injury reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) was in intermittent comm loss at the central nurse's station (cns).Technical support (ts) suggested the customer change out the wlan box with a known working one.The customer was to try this and reach out again if needed.No patient harm was reported.Investigation summary: the customer checked to verify that the physical connection between the wlan pack and the bsm 6000 was seated properly.On 2/23/2022, the customer stated that they resolved the issue by resetting the wlan pack.The wireless lan station is an optional module that is connected to the bedside device as.Since the cause of the reported event was isolated to the setting of the wlan pack, service history for this facility was reviewed for issues related to qi-420p.Additionally, the service history was reviewed for the three-month period between 11/2021 to 01/2022 for related incidents.This was an isolated incident.There has been no recurrence of communication loss related to wlan.As a result, the probable cause is attributable to configuration and/or network related.There is no evidence of a qi-420p, bsm 6000, or cns malfunction.Comm loss/signal loss is an error message notifying the user of loss of network communication between the monitoring cns or rns and that of the monitored devices.The message appears on an individual "tile" on the cns, corresponding to the communication loss of the monitored device.Other related events that may cause the issue are accidentally turning off the device, or accidentally unplugging the network cable of the monitored device, or user error.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the cns: bsm: model #: ni.Serial #: ni.Wlan device: model #: ni.Serial #: ni.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) was in intermittent comm loss at the central nurse's station (cns).There was no patient injury reported.

Brand Name
BSM-6501A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13311596
Report Number8030229-2022-02390
Device Sequence Number4944285
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public04931921103548
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-6501A
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; WLAN DEVICE
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native